Allergic reactions to hyaluronidase in pain management -A report of three cases-
Tae Wan Kim ; Jae Hoon Lee ; Duck Mi Yoon ; Kyung Bong Yoon
Korean Journal of Anesthesiology, Vol.60(1) : 57~59, 2011
Korean Journal of Anesthesiology
Hyaluronidase has been gaining interest because it reduces tissue edema and fibrosis. Although rare, hyaluronidase has been shown to cause allergic reactions. A few cases of allergic reactions following hyaluronidase administration have been reported. Most of the described patients presented allergic reactions after peribulbar anesthesia for eye surgery. In this report, we describe three patients who experienced with allergic reactions to hyaluronidase following pain management. Two of the patients had a history of uneventful injection with hyaluronidase. All patients were afebrile and blood tests results were normal. Intradermal skin tests were positive. These clinical findings were helpful in establishing the differential diagnosis of infection. Although allergic reaction to hyaluronidase is rare and mostly benign, this must be considered before treating patients.